Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 43, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Sep 4, 2014, 10:23 AM CDT for 6 counties in Wisconsin. It was in force for 52 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 4, 2014, 10:23 AM CDT (15:23 UTC)
- Expired
- Sep 4, 2014, 11:15 AM CDT
- In force
- 52 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.25 in
- Wind
- 70.0 mph
Counties Florence County, WI, Forest County, WI, Langlade County, WI, Lincoln County, WI, Oneida County, WI, Vilas County, WI
The radar
The Marquette radar (KMQT), 124 km from the middle of the area, began a volume at 15:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 4, 10:30 AM CDT | TSTM WND DMG | Argonne, WI | NUMEROUS TREES DOWN. TIME ESTIMATED. |
| Sep 4, 10:30 AM CDT | TSTM WND DMG | Merrill, WI | SCATTERED TREE DAMAGE IN MERRILL. |
| Sep 4, 10:53 AM CDT | HAIL 0.5 | Antigo, WI | |
| Sep 4, 10:54 AM CDT | TSTM WND GST 43 | Antigo, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 4, 7:42 AM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 3.4 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 503 J/kg
- Mixed-layer CIN
- -192 J/kg
- Mixed-layer LCL
- 672 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
220
WUUS53 KGRB 041523
SVRGRB
WIC037-041-067-069-085-125-041615-
/O.NEW.KGRB.SV.W.0043.140904T1523Z-140904T1615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
1023 AM CDT THU SEP 4 2014
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FLORENCE COUNTY IN NORTHEAST WISCONSIN...
FOREST COUNTY IN NORTHEAST WISCONSIN...
LANGLADE COUNTY IN NORTH CENTRAL WISCONSIN...
EASTERN LINCOLN COUNTY IN NORTH CENTRAL WISCONSIN...
EASTERN ONEIDA COUNTY IN NORTH CENTRAL WISCONSIN...
SOUTHEASTERN VILAS COUNTY IN NORTH CENTRAL WISCONSIN...
* UNTIL 1115 AM CDT
* AT 1021 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES SOUTHEAST OF PHELPS TO 8 MILES WEST OF
POPPLE RIVER TO 9 MILES WEST OF CRANDON TO PARRISH TO 10 MILES
NORTHEAST OF MERRILL...AND MOVING EAST AT 55 MPH.
HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
* SEVERE THUNDERSTORMS WILL BE NEAR...
POPPLE RIVER AROUND 1030 AM CDT.
CRANDON AROUND 1035 AM CDT.
TIPLER AROUND 1040 AM CDT.
PEARSON AND ANTIGO AROUND 1045 AM CDT.
WHITE LAKE AROUND 1110 AM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE ACKLEY WILDLIFE AREA...
ALVIN...NELMA...SUMMIT LAKE...NASHVILLE...ELCHO...ORMSBY...
KOEPENICK...STEVENS LAKE CAMPGROUND AND POST LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4605 8887 4603 8882 4603 8873 4599 8866
4599 8862 4602 8861 4602 8853 4598 8842
4599 8837 4579 8826 4572 8833 4572 8842
4561 8842 4538 8864 4538 8868 4512 8867
4513 8972 4543 8948 4589 8949 4606 8900
TIME...MOT...LOC 1522Z 274DEG 37KT 4600 8891 4577 8883
4555 8908 4542 8929 4523 8948
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...70MPH
$$
EB5 follow-up statements
522
WWUS53 KGRB 041535
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1035 AM CDT THU SEP 4 2014
WIC037-041-067-069-085-125-041615-
/O.CON.KGRB.SV.W.0043.000000T0000Z-140904T1615Z/
FLORENCE WI-FOREST WI-LANGLADE WI-LINCOLN WI-ONEIDA WI-VILAS WI-
1035 AM CDT THU SEP 4 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
VILAS...EASTERN ONEIDA...EASTERN LINCOLN...LANGLADE...FOREST AND
FLORENCE COUNTIES UNTIL 1115 AM CDT...
AT 1032 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES NORTHWEST OF TIPLER TO POPPLE RIVER TO CRANDON
TO 7 MILES NORTHWEST OF PEARSON TO MERRILL...AND MOVING EAST AT 45
MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
SEVERE THUNDERSTORMS WILL BE NEAR...
TIPLER AROUND 1040 AM CDT.
PEARSON AROUND 1045 AM CDT.
ANTIGO AROUND 1105 AM CDT.
WHITE LAKE AROUND 1115 AM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE KOEPENICK...MORGAN LAKE
CAMPGROUND...ACKLEY WILDLIFE AREA...ORMSBY...LOST LAKE CAMPGROUND...
LAONA...KEMPSTER...CAVOUR...FENCE AND PICKEREL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4603 8873 4599 8866 4599 8862 4602 8861
4602 8853 4598 8842 4599 8837 4579 8826
4572 8833 4572 8842 4561 8842 4538 8864
4538 8868 4512 8867 4513 8972 4543 8948
4589 8949 4590 8923 4602 8899
TIME...MOT...LOC 1534Z 274DEG 37KT 4599 8873 4576 8865
4554 8890 4541 8911 4517 8958
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
$$
JKL222
WWUS53 KGRB 041543
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1043 AM CDT THU SEP 4 2014
WIC037-041-067-069-085-125-041615-
/O.CON.KGRB.SV.W.0043.000000T0000Z-140904T1615Z/
FLORENCE WI-FOREST WI-LANGLADE WI-LINCOLN WI-ONEIDA WI-VILAS WI-
1043 AM CDT THU SEP 4 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
VILAS...EASTERN ONEIDA...EASTERN LINCOLN...LANGLADE...FOREST AND
FLORENCE COUNTIES UNTIL 1115 AM CDT...
AT 1038 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTH OF TIPLER TO 5 MILES SOUTHEAST OF POPPLE
RIVER TO CRANDON TO PEARSON TO 8 MILES EAST OF MERRILL...AND MOVING
EAST AT 45 MPH.
THE SOUTHERN PORTION OF THIS LINE MOVING ACROSS LANGLADE COUNTY IS
PARTICULARY STRONG AND RADAR HAS INDICATED SOME ROTATION WITH THIS
STORM...NEAR KEMPSTER.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
SEVERE THUNDERSTORMS WILL BE NEAR...
ANTIGO AROUND 1105 AM CDT.
WHITE LAKE AROUND 1115 AM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE PICKEREL...FENCE...NEVA...
DEERBROOK...BLACKWELL...ARMSTRONG CREEK...FREEMAN...LASALLE FALLS...
BEAR LAKE CAMPGROUND AND WABENO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.
&&
LAT...LON 4603 8873 4599 8866 4599 8862 4602 8861
4602 8853 4598 8842 4599 8837 4579 8826
4572 8833 4572 8842 4561 8842 4538 8864
4538 8868 4512 8867 4513 8972 4543 8948
4589 8949 4590 8923 4602 8899
TIME...MOT...LOC 1542Z 274DEG 37KT 4598 8861 4575 8853
4553 8878 4540 8899 4517 8946
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
$$
EB341
WWUS53 KGRB 041551
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1051 AM CDT THU SEP 4 2014
WIC125-041559-
/O.CAN.KGRB.SV.W.0043.000000T0000Z-140904T1615Z/
VILAS WI-
1051 AM CDT THU SEP 4 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN VILAS COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 4599 8866 4599 8862 4602 8861 4602 8853
4598 8842 4599 8837 4579 8826 4572 8833
4572 8842 4561 8842 4538 8864 4538 8868
4512 8867 4513 8972 4547 8943 4577 8898
4598 8899 4598 8894 4602 8893 4603 8873
TIME...MOT...LOC 1549Z 274DEG 37KT 4597 8851 4573 8841
4552 8868 4538 8888 4514 8920
$$
WIC037-041-067-069-085-041615-
/O.CON.KGRB.SV.W.0043.000000T0000Z-140904T1615Z/
FLORENCE WI-FOREST WI-LANGLADE WI-LINCOLN WI-ONEIDA WI-
1051 AM CDT THU SEP 4 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
ONEIDA...SOUTHEASTERN LINCOLN...LANGLADE...FOREST AND FLORENCE
COUNTIES UNTIL 1115 AM CDT...
AT 1048 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHEAST OF TIPLER TO 8 MILES NORTHWEST OF
GOODMAN TO 10 MILES NORTH OF CARTER TO 6 MILES EAST OF PEARSON TO
ANTIGO...AND MOVING EAST AT 55 MPH. THE SOUTHERN PORTION OF THE
LINE OVER LANGLADE COUNTY IS PARTICULARLY STRONG AND CONTINUES TO
SHOW SIGNS OF WEAK ROTATION.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
SEVERE THUNDERSTORMS WILL BE NEAR...
WHITE LAKE AROUND 1115 AM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE FREEMAN...BRYANT...
BLACKWELL...ARMSTRONG CREEK...LASALLE FALLS...BEAR LAKE CAMPGROUND...
WABENO...POLAR...LILY AND HOLLISTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.
&&
LAT...LON 4599 8866 4599 8862 4602 8861 4602 8853
4598 8842 4599 8837 4579 8826 4572 8833
4572 8842 4561 8842 4538 8864 4538 8868
4512 8867 4513 8972 4547 8943 4577 8898
4598 8899 4598 8894 4602 8893 4603 8873
TIME...MOT...LOC 1549Z 274DEG 37KT 4597 8851 4573 8841
4552 8868 4538 8888 4514 8920
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
$$
EB615
WWUS53 KGRB 041603
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1103 AM CDT THU SEP 4 2014
WIC069-085-041613-
/O.CAN.KGRB.SV.W.0043.000000T0000Z-140904T1615Z/
LINCOLN WI-ONEIDA WI-
1103 AM CDT THU SEP 4 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ONEIDA AND
SOUTHEASTERN LINCOLN COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 4579 8826 4572 8833 4572 8842 4561 8842
4538 8864 4538 8868 4512 8867 4512 8910
4521 8901 4541 8899 4563 8880 4573 8859
4592 8864 4598 8853 4599 8837
TIME...MOT...LOC 1603Z 274DEG 37KT 4596 8830 4572 8820
4551 8847 4537 8868 4513 8900
$$
WIC037-041-067-041615-
/O.CON.KGRB.SV.W.0043.000000T0000Z-140904T1615Z/
FLORENCE WI-FOREST WI-LANGLADE WI-
1103 AM CDT THU SEP 4 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
LANGLADE...SOUTHEASTERN FOREST AND CENTRAL FLORENCE COUNTIES UNTIL
1115 AM CDT...
AT 1101 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM FLORENCE TO HOMESTEAD TO 10 MILES NORTHEAST OF CARTER
TO CARTER TO 6 MILES EAST OF ANTIGO...AND MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL BE NEAR...
WHITE LAKE AROUND 1115 AM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE ELTON AND LANGLADE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN GREEN
BAY.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4579 8826 4572 8833 4572 8842 4561 8842
4538 8864 4538 8868 4512 8867 4512 8910
4521 8901 4541 8899 4563 8880 4573 8859
4592 8864 4598 8853 4599 8837
TIME...MOT...LOC 1603Z 274DEG 37KT 4596 8830 4572 8820
4551 8847 4537 8868 4513 8900
HAIL...<.75IN
WIND...60MPH
$$
EB960
WWUS53 KGRB 041613
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1113 AM CDT THU SEP 4 2014
WIC037-041-067-041621-
/O.EXP.KGRB.SV.W.0043.000000T0000Z-140904T1615Z/
FLORENCE WI-FOREST WI-LANGLADE WI-
1113 AM CDT THU SEP 4 2014
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LANGLADE...
SOUTHEASTERN FOREST AND CENTRAL FLORENCE COUNTIES WILL EXPIRE AT 1115
AM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. HOWEVER...GUSTY WINDS TO 55 MPH AND SMALL HAIL ARE STILL
POSSIBLE WITH THESE THUNDERSTORMS AS THEY CONTINUE TO MOVE ACROSS
MARINETTE...OCONTO...MENOMINEE AND EASTERN SHAWANO COUNTIES.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN GREEN BAY.
LAT...LON 4579 8826 4572 8833 4572 8842 4561 8842
4538 8864 4538 8868 4512 8867 4512 8910
4521 8901 4541 8899 4563 8880 4573 8859
4592 8864 4598 8853 4599 8837
TIME...MOT...LOC 1611Z 274DEG 37KT 4595 8818 4571 8808
4550 8835 4536 8856 4513 8888
$$
EBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 6:45 AM CDT, 3 hours 38 minutes earlier.
Area forecast discussion, Sep 4, 6:45 AM CDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 645 AM CDT THU SEP 4 2014 UPDATED AVIATION PORTION FOR 12Z TAF ISSUANCE .SHORT TERM...TODAY...TONIGHT...AND FRIDAY ISSUED AT 327 AM CDT THU SEP 4 2014 PCPN TRENDS AND THE POTENTIAL FOR SVR TSTMS TODAY AND TONIGHT ARE THE MAIN FCST CONCERNS. VERY DIFFICULT FCST EARLY THIS MORNING...WITH SEVERAL AREAS OF ONGOING CONVECTION TO CONTEND WITH...AND ISSUES RELATING TO CAPPING LATER TODAY AND EARLY TONIGHT. ONE AREA OF TSTMS ASSOCIATED WITH A S/W TROF...RRQ OF AN UPPER LEVEL JET AND A H8 WARM FRONT...WAS MOVG OUT OF NE WI EARLY THIS MORNING. ANOTHER CLUSTER OF STORMS HAD RECENTLY FORMED OVER SW/SC WI...WHERE STG WAA WAS FOCUSED ALONG A TIGHT BAROCLINIC ZONE. OF PERHAPS EVEN GREATER CONCERN WAS A LARGE AREA OF CONVECTION ORGANIZING OVER EASTERN ND...AND TRACKING EAST TOWARD N WI. EXPECT THE TSTMS OVER SOUTHERN WI TO JUST BRUSH OUR FAR SOUTHERN COUNTIES THIS MORNING...OR PERHAPS STAY JUST SOUTH. THE MAIN CONCERN IS THE DEVELOPING MCS OVER EASTERN ND...WHICH SEVERAL MODELS...INCLUDING THE 05Z HRRR...TAKE THROUGH FAR NORTHERN WI LATE THIS MORNING/EARLY AFTERNOON. WITH A WARM FRONT LIFTING TOWARD THE REGION...CAPE INCREASING TO NEAR 2000 J/KG BY MIDDAY AND STRONG DEEP LAYER SHEAR IN PLACE...POTENTIAL FOR SVR TSTMS OVER N WI LOOKS PRETTY GOOD. VERY WARM AND HUMID CONDITIONS ARE ANTICIPATED...WITH TEMPS RISING WELL INTO THE 80S...AND DEW POINTS IN THE UPPER 60S AND LOWER 70S. MORE STORMS MAY DEVELOP ON THE NORTHERN EDGE OF THE CAP OVER NORTHERN WI AS A COLD FRONT SHIFTS INTO WSTRN WI LATE IN THE DAY. HOWEVER...THE CAP COULD PROVE TO BE TOO STRONG FOR ADDITIONAL TSTM DEVELOPMENT UNTIL THE FRONT ARRIVES IN THE EVG. WITH CONCERNS ABOUT CAPPING...AND A LACK OF A SIGNIFICANT UPPER LEVEL FORCING... WILL KEEP POPS IN THE CHANCE CATEGORY FOR TONIGHT. STRONG INSTABILITY AND MODERATE TO STRONG SHEAR WILL SUPPORT A CONDITIONAL THREAT OF SVR TSTMS THROUGH THE NIGHT. WILL KEEP A SMALL CHANCE OF STORMS IN OUR FAR SE COUNTIES EARLY FRIDAY...OTHERWISE FRIDAY LOOKS PARTLY SUNNY...MUCH COOLER AND LESS HUMID...WITH HIGHS IN THE 60S AND LOWER 70S. .LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY ISSUED AT 327 AM CDT THU SEP 4 2014 HIGH PRESSURE WILL DOMINATE THE WEATHER PATTERN FRIDAY NIGHT THROUGH MONDAY...BRINGING MOSTLY CLEAR SKIES AT NIGHT AND MOSTLY SUNNY DAYS. BEYOND MONDAY...SOME BIG DIFFERENCES NOTED AMONG THE MODELS...INCLUDING A DRASTIC CHANGE IN THE ECMWF MODEL OUTPUT TONIGHT COMPARED TO ITS 12Z RUN. ONLY MINOR ADJUSTMENTS TO THE GRIDS THROUGH MONDAY...AND NO REAL CHANGES BEYOND MONDAY. DID DEPICT OUR LOCATIONS THAT HAVE WARM OR COLD BIASES EACH PERIOD IN THE LONG TERM FORECAST PERIOD. && .AVIATION...FOR 12Z TAF ISSUANCE ISSUED AT 639 AM CDT THU SEP 4 2014 AREAS OF LOW CIGS (IFR/MVFR) AND PATCHY FOG SHOULD GRADUALLY DISSIPATE THIS MORNING. TSTMS OVER NE MN WILL TRACK ACROSS NORTHERN WI DURING THE LATE MORNING AND EARLY AFTERNOON. SOME OF THESE STORMS WILL BE SEVERE... WITH DAMAGING WINDS..LARGE HAIL AND TORRENTIAL RAINFALL. HAVE ADDED A TEMPO GROUP FOR THE RHI TAF. SCT TSTMS SHOULD ALSO DEVELOP ALONG AND AHEAD OF A COLD FRONT LATE THIS AFTERNOON AND TONIGHT. HAVE ESTIMATED THE MOST LIKELY FOUR-HOUR PERIOD FOR STORMS AT EACH SITE. LLWS SHOULD REDEVELOP AHEAD OF THE COLD FRONT LATE THIS AFTERNOON AND EVENING...THEN QUICKLY WEAKEN AS THE FRONT MOVES THROUGH. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....KIECKBUSCH LONG TERM......ECKBERG AVIATION.......KIECKBUSCH
Hazardous weather outlook, Sep 4, 3:55 AM CDT, 6 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 355 AM CDT THU SEP 4 2014 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-050900- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 355 AM CDT THU SEP 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT A CLUSTER OF THUNDERSTORMS IS EXPECTED TO MOVE ACROSS NORTHERN WISCONSIN LATER THIS MORNING AND EARLY AFTERNOON. SOME OF THE STORMS MAY BE SEVERE...WITH VERY LARGE HAIL...DAMAGING WINDS AND TORRENTIAL RAINFALL. ADDITIONAL THUNDERSTORMS ARE POSSIBLE ACROSS THE REGION LATE THIS AFTERNOON AND TONIGHT. THIS DEVELOPMENT IS LESS CERTAIN...AS WARM TEMPERATURES ALOFT WILL LIKELY INHIBIT STORM FORMATION UNTIL A COLD FRONT ARRIVES IN THE EVENING. THE BEST ESTIMATE IS THAT SCATTERED STORMS WILL DEVELOP OVER NORTH CENTRAL WISCONSIN TOWARD SUNSET...THEN SPREAD SOUTHEAST ACROSS THE FORECAST AREA THROUGH THE NIGHT. IF THE STORMS DEVELOP AS FORECAST...THEY MAY BE SEVERE...WITH DAMAGING WINDS AND LARGE HAIL. BE SURE TO CLOSELY MONITOR THE LATEST FORECASTS AND STATEMENTS ON THIS POTENTIALLY DANGEROUS WEATHER SITUATION... ESPECIALLY IF YOU HAVE OUTDOOR ACTIVITIES PLANNED FOR TODAY OR TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT. LMZ521-522-541>543-050900- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 355 AM CDT THU SEP 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT GUSTY SOUTH WINDS AND BUILDING WAVES WILL CREATE CONDITIONS HAZARDOUS FOR SMALL CRAFT. A SMALL CRAFT ADVISORY IS IN EFFECT. IN ADDITION...AREAS OF MARINE FOG MAY CAUSE NAVIGATION PROBLEMS. THERE IS A CHANCE OF THUNDERSTORMS NORTH OF STURGEON BAY THIS AFTERNOON...AND OVER THE ENTIRE MARINE FORECAST AREA TONIGHT. SOME OF THE STORMS COULD BE SEVERE...WITH STRONG WINDS...LARGE HAIL AND TORRENTIAL RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. TSK/RE
In the hours before
Local storm report, Sep 4, 9:52 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
952 AM CDT THU SEP 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0951 AM HAIL LAKE TOMAHAWK 45.81N 89.59W
09/04/2014 E1.00 INCH ONEIDA WI TRAINED SPOTTER
HAIL FROM NICKEL TO QUARTER SIZE AND HEAVY RAIN.
&&
JEFFLLocal storm report, Sep 4, 9:56 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
956 AM CDT THU SEP 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0954 AM TSTM WND DMG MINOCQUA 45.86N 89.69W
09/04/2014 ONEIDA WI TRAINED SPOTTER
TREES DOWN AND QUARTER SIZE HAIL.
&&
JEFFLLocal storm report, Sep 4, 9:59 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
959 AM CDT THU SEP 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 AM HAIL 3 E LAKE TOMAHAWK 45.81N 89.53W
09/04/2014 E1.75 INCH ONEIDA WI FIRE DEPT/RESCUE
&&
JEFFLLocal storm report, Sep 4, 10:01 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1001 AM CDT THU SEP 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM HAIL 2 N RHINELANDER 45.66N 89.41W
09/04/2014 E1.75 INCH ONEIDA WI FIRE DEPT/RESCUE
&&
JEFFLLocal storm report, Sep 4, 10:04 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1004 AM CDT THU SEP 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1001 AM HAIL 8 N TOMAHAWK 45.58N 89.73W
09/04/2014 E1.00 INCH ONEIDA WI TRAINED SPOTTER
&&
JEFFLLocal storm report, Sep 4, 10:19 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1019 AM CDT THU SEP 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1017 AM HAIL THREE LAKES 45.79N 89.16W
09/04/2014 E1.00 INCH ONEIDA WI TRAINED SPOTTER
&&
JEFFLThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 9:37 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln, Oneida | 53 min |
| Sep 4, 2:08 AM CDT | Special Marine Warning | GRB | 37 min | |
| Sep 4, 8:50 AM CDT | Severe Thunderstorm Warning | GRB | Oneida, Vilas | 55 min |
| Sep 4, 9:38 AM CDT | Severe Thunderstorm Warning | GRB | Forest, Lincoln, Oneida, Vilas | 52 min |
| Sep 4, 10:09 AM CDT | Severe Thunderstorm Warning | GRB | Lincoln, Oneida | 53 min |
| Sep 4, 11:31 AM CDT | Special Marine Warning | GRB | 89 min | |
| Sep 4, 5:35 PM CDT | Special Marine Warning | GRB | 55 min | |
| Sep 4, 6:38 PM CDT | Special Marine Warning | GRB | 37 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.